Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Degenerations of K3 surfaces in projective space


Authors: Francisco Javier Gallego and B. P. Purnaprajna
Journal: Trans. Amer. Math. Soc. 349 (1997), 2477-2492
MSC (1991): Primary 14J10, 14J25, 14J28; Secondary 14C05, 14C34, 32G20
DOI: https://doi.org/10.1090/S0002-9947-97-01816-3
MathSciNet review: 1401520
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this article is to study a certain kind of numerical K3 surfaces, the so-called K3 carpets. These are double structures on rational normal scrolls with trivial dualizing sheaf and irregularity $0$. As is deduced from our study, K3 carpets can be obtained as degenerations of smooth K3 surfaces. We also study the Hilbert scheme near the locus parametrizing K3 carpets, characterizing those K3 carpets whose corresponding Hilbert point is smooth. Contrary to the case of canonical ribbons, not all K3 carpets are smooth points of the Hilbert scheme.


References [Enhancements On Off] (What's this?)

  • [ACGH] E. Arbarello, M. Cornalba, P.A. Griffiths & J. Harris, Geometry of Algebraic Curves, Vol. I, Springer, New York, 1985. MR 86h:14019
  • [A] P. Azcue, On the dimension of the Chow varieties, Harvard Thesis (1992).
  • [BE] D. Bayer & D. Eisenbud, Ribbons and their canonical embeddings, Trans. Amer. Math. Soc. 347 (1995), 719-756. MR 95g:14032
  • [CLM] C. Ciliberto, A. Lopez & R. Miranda, Projective degenerations of K3 surfaces, Gaussian maps, and Fano threefolds, Invent. Math. 114 (1993), 641-667. MR 94k:14028
  • [D] I. V. Dolgachev, On special algebraic K3 surfaces. I, Math. USSR Izvestija 7 (1973), 833-846.
  • [E] D. Eisenbud, Green's conjecture; an orientation for algebraists, Sundance 91: Proceedings of a Conference on Free Resolutions in Commutative Algebra and Algebraic Geometry, Jones and Barlett, 1992, pp. 51-78. MR 93e:13020
  • [EG] D. Eisenbud & M. L. Green, Clifford indices of ribbons, Trans. Amer. Math. Soc. 347 (1995), 757-765. MR 95g:14033
  • [F] L.-Y. Fong, Rational ribbons and deformations of hyperelliptic curves, J. Algebraic Geom. 2 (1993), 295-307. MR 94c:14020
  • [GP] M. Gross & S. Popescu, Equations of $(1,d)$ polarized abelian surfaces, preprint.
  • [Ha] J. Harris, A bound on the geometric genus of projective varieties, Ann. Sci. Norm. Sup. Pisa (4) 8 (1981), 35-68. MR 82h:14010
  • [H] R. Hartshorne, Algebraic Geometry, Springer, Berlin, 1977. MR 57:3116
  • [HV] K. Hulek & A. Van de Ven, The Horrocks-Mumford bundle and the Ferrand construction, Manuscripta Math. 50 (1985), 313-335. MR 86e:14005
  • [R] M. Reid, Hyperelliptic linear systems on a K3 surface, J. London Math. Soc. (2) 13 (1976), 427-437. MR 55:8044
  • [SP] Séminaire Palaiseau, Géométrie des surfaces K3: modules et périodes, Astérisque 126, Soc. Math. France (1985). MR 87h:32052
  • [S] E. Sernesi, Topics on families of projective schemes, Queen's Papers in Pure and Appl. Math. 73, Queen's Univ., Kingston, Ont., 1986. MR 88b:14006

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14J10, 14J25, 14J28, 14C05, 14C34, 32G20

Retrieve articles in all journals with MSC (1991): 14J10, 14J25, 14J28, 14C05, 14C34, 32G20


Additional Information

Francisco Javier Gallego
Affiliation: Departamento de Álgebra, Facultad de Matemáticas, Universidad Complutense de Madrid, 28040 Madrid, Spain
Email: gallego@eucmos.sim.ucm.es

B. P. Purnaprajna
Affiliation: Department of Mathematics, Brandeis University, Waltham, Massachusetts 02254-9110
Address at time of publication: Department of Mathematics, Oklahoma State University, Stillwater, Oklahoma 74078
Email: purna@littlewood.math.okstate.edu

DOI: https://doi.org/10.1090/S0002-9947-97-01816-3
Received by editor(s): January 11, 1996
Additional Notes: We are very pleased to thank our advisor David Eisenbud for his help, patience and encouragement. We would also like to thank Andrea Bruno and Enrique Arrondo for helpful discussions and Mohan Kumar for his helpful comments and suggestions.
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society